Alert archive / Michigan / Gale Warnings in 2017
Gale Warning 22, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Nov 20, 2017, 3:46 AM EST. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2017, 3:46 AM EST (08:46 UTC)
- Expired
- Nov 21, 2017, 10:00 AM EST
- In force
- 30 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
132 WHUS73 KGRR 200846 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 346 AM EST MON NOV 20 2017 LMZ844>849-201700- /O.UPG.KGRR.SC.Y.0089.000000T0000Z-171120T2100Z/ /O.NEW.KGRR.GL.W.0022.171120T0846Z-171121T1500Z/ /O.UPG.KGRR.GL.A.0011.171120T2100Z-171121T2100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 346 AM EST MON NOV 20 2017 ...GALE WARNING IN EFFECT UNTIL 10 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 AM EST TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST WINDS TO 30 KNOTS THIS MORNING WILL INCREASE TO GALES TO 40 KNOTS THIS AFTERNOON. GALE FORCE WINDS WILL CONTINUE TONIGHT AND LAST INTO TUESDAY MORNING. WINDS WILL FALL BELOW GALE FORCE BY MIDDAY TUESDAY. * WAVES...4 TO 7 FOOT WAVES TODAY WILL BUILD TO 8 TO 12 FEET TONIGHT. ROUGH CONDITIONS WILL CONTINUE ON LAKE MICHIGAN TUESDAY AND TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ DUKE
5 follow-up statements
332 WHUS73 KGRR 201551 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1051 AM EST MON NOV 20 2017 LMZ844>849-210000- /O.CON.KGRR.GL.W.0022.000000T0000Z-171121T1500Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1051 AM EST MON NOV 20 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY... * WINDS...SOUTHWEST WINDS TO 30 KNOTS WILL INCREASE TO GALES TO 40 KNOTS THIS AFTERNOON. GALE FORCE WINDS WILL CONTINUE TONIGHT AND LAST INTO TUESDAY MORNING. WINDS WILL FALL BELOW GALE FORCE BY MIDDAY TUESDAY. * WAVES...5 TO 9 FOOT WAVES TODAY WILL BUILD TO 8 TO 12 FEET TONIGHT. ROUGH CONDITIONS WILL CONTINUE ON LAKE MICHIGAN TUESDAY AND TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
738 WHUS73 KGRR 202047 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 347 PM EST MON NOV 20 2017 LMZ844>849-210500- /O.CON.KGRR.GL.W.0022.000000T0000Z-171121T1500Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 347 PM EST MON NOV 20 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY... * WINDS...SOUTHWEST 15 TO 30 KNOTS...INCREASING TO GALES OF 35 TO 40 KNOTS THIS EVENING AND CONTINUING INTO TUESDAY MORNING. WINDS WILL FALL BELOW GALE FORCE BY MIDDAY TUESDAY. * WAVES...5 TO 9 FEET...BUILDING TO 8 TO 12 FEET TONIGHT. ROUGH CONDITIONS WILL CONTINUE ON LAKE MICHIGAN TUESDAY AND TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
174 WHUS73 KGRR 210155 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 855 PM EST MON NOV 20 2017 LMZ844>849-211000- /O.CON.KGRR.GL.W.0022.000000T0000Z-171121T1500Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 855 PM EST MON NOV 20 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY... * WINDS...SOUTHWEST GALES OF 35 TO 40 KNOTS DECREASING TO 30 KNOTS TOWARD DAYBREAK THEN BECOMING NORTHWEST TO 30 KNOTS THROUGH THE DAY AND THROUGH TUESDAY NIGHT. * WAVES...10 TO 14 FEET OVERNIGHT DECREASING TO 7 TO 11 FEET TUESDAY MORNING AND CONTINUING THROUGH TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WDM
126 WHUS73 KGRR 210900 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 400 AM EST TUE NOV 21 2017 LMZ844>849-211500- /O.CON.KGRR.GL.W.0022.000000T0000Z-171121T1500Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 400 AM EST TUE NOV 21 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS...SOUTHWEST GALES OF 35 TO 40 KNOTS THIS MORNING BECOMING NORTHWEST AT 20 TO 30 KNOTS THIS AFTERNOON AND TONIGHT. WINDS WILL GRADUALLY DIMINISH OVERNIGHT INTO WEDNESDAY MORNING. * WAVES...6 TO 10 FEET TODAY, SUBSIDING TO 4 TO 7 FEET TONIGHT AND TO 2 TO 4 FEET WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ DUKE
867 WHUS73 KGRR 211503 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1003 AM EST TUE NOV 21 2017 LMZ844>849-212315- /O.EXP.KGRR.GL.W.0022.000000T0000Z-171121T1500Z/ /O.NEW.KGRR.SC.Y.0090.171121T1503Z-171122T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1003 AM EST TUE NOV 21 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST WEDNESDAY. * WINDS...SOUTHWEST TO 30 KNOTS BECOMING NORTHWEST. WINDS WILL GRADUALLY DIMINISH VERY LATE TONIGHT INTO WEDNESDAY MORNING. * WAVES...6 TO 10 FEET TODAY, SUBSIDING TO 4 TO 7 FEET TONIGHT AND TO 2 TO 4 FEET WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Nov 20, 3:30 AM EST, 16 minutes earlier.
Area forecast discussion, Nov 20, 3:30 AM EST, 16 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 330 AM EST Mon Nov 20 2017 LATEST UPDATE... Synopsis/Short Term/Long Term/Marine .SYNOPSIS... Issued at 330 AM EST Mon Nov 20 2017 A relatively quiet period is expected into mid week as no major weather system are forecast to affect the area. We may see a bit of light rain on Tuesday along and ahead of a cold frontal passage. In its wake Tuesday afternoon into Wednesday morning a bit of lake effect snow will occur. Little to no snow accumulation is expected however. We will see highs both today and on Tuesday in the 40s. Temperatures will tumble again behind the Tuesday cold front with high on Wednesday only forecast to reach the 30s. The Thanksgiving outlooks is for good travel weather across Southwest Lower Michigan with dry weather and high temperatures around 40. && .SHORT TERM...(Today through Wednesday) Issued at 330 AM EST Mon Nov 20 2017 Limited concerns in the short term period. A southwesterly gradient builds in quickly today with breezy conditions expected. Dry weather is forecast today and tonight as we will be in the warm sector of a clipper system passing well off to our north. Highs today will push into the 40s, more typical for this time of year as compared to the colder 30s we had on Sunday. Tuesday the cold front will push southeast through the forecast area. We will likely see some scattered rain showers develop along and ahead of the front. The best chances to see showers will be in the southeast towards Jackson. The cold air advection is strong in the wake of the front with delta T's climbing to around 20C during the late afternoon. Moisture is not great but we will likely see some light lake effect snow showers developing. The snow showers will continue Tuesday night into Wednesday morning with little to no accumulation. .LONG TERM...(Wednesday night through Sunday) Issued at 330 AM EST Mon Nov 20 2017 Precipitation will be mostly toward the end of the long term as high pressure will be moving across the state during the middle of the week. Both the gfs and ecmwf are in pretty good agreement with the track and strength of low pressure as it crosses southern Ontario Friday. The trailing cold front will get some support aloft via a short wave as it moves across northern Lower. Highest pops will be Friday evening just ahead of the cold front and across the northern cwa. This is basically a rain event, although a few wet snowflakes may mix in over the far northeastern cwa late Friday night and Saturday morning. Behind the front, another shot of cold air will flow south. However, the system looks similar to the one that just moved through a couple of days ago. H8 temps fall to around -12c and moisture is shallow. We include low chc pops for snow showers...mostly over the western cwa, but we don't expect much out of this system Saturday afternoon and night. Highs will be in the 40s Thursday through Saturday before dropping into the 30s Sunday. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1123 PM EST Sun Nov 19 2017 Broken cigs aoa 10k ft are expected overnight. && .MARINE... Issued at 330 AM EST Mon Nov 20 2017 With Gale conditions forecast within the first period have opted to drop the Small Craft Advisory and upgrade to a Gale Warning. Gale gusts may show up in the southern nearshore zones as early as late morning or midday. The core of the Gale conditions will occur tonight with 35 to 45 knot gales from the southwest. Waves will peak in the 9 to 13 foot range. Winds and waves will gradually settle down from Tuesday into Wednesday. The Gale Warning runs through mid morning on Tuesday, when we will likely need a Small Craft Advisory through midday on Wednesday. && .HYDROLOGY... Issued at 1145 AM EST Sun Nov 19 2017 Numerous streams and rivers across the southern half of Lower Michigan will continue to show the affects of Friday's and Saturday's rainfall. Rises are expected through the weekend before rivers stabilize next week. A quieter pattern is forecast through the Thanksgiving Day period. Given current forecasts and river trends, all sites should remain below flood criteria. Impacts are expected to remain minor and immediately along streams and rivers. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...Gale Warning until 10 AM EST Tuesday for LMZ844>849. && SYNOPSIS...Duke SHORT TERM...Duke LONG TERM...04 AVIATION...04 HYDROLOGY...JAM MARINE...Duke
Hazardous weather outlook, Nov 19, 3:56 AM EST, 23 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK National Weather Service Grand Rapids MI 356 AM EST Sun Nov 19 2017 MIZ037>040-043>046-050>052-056>059-064>067-071>074-200900- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 356 AM EST Sun Nov 19 2017 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Snow showers may bring a dusting of snow to some locations today. The best chance for snow showers will be across Central Lower Michigan. Be aware that a few slippery spots are not out of the question. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-200900- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 356 AM EST Sun Nov 19 2017 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Waves of 6 to 10 feet are expected today. Waves will remain large tonight as well with 4 to 7 footers forecast. Conditions hazardous to smaller craft will continue from today right into mid week. .DAYS TWO THROUGH SEVEN...Monday through Saturday The rough period on Lake Michigan will continue from Monday through Tuesday night with Gales possible Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. DUKE
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.